Ask an expert
Question

24 Jul 2011

loss of smell
i had pneumonia in 2007-in- 2009 i loss my sense of smell-can this be related-i have had normal brain scans-no polyps-i am on zyrtec and nasecort for over 16 years-could these medications be causing this-i went of medication for a week-but to no avail-i felt worst-can i replace the nasecort with something else as the gp says this has bad side effects-i have rhinitis-do not seem to have any luck with ent specialist-neurologist and gp-they just say i must learn to liove with it-i am 58 years old-thanks
Answer 545 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Jenny

Nasecort is actually a safe product that can be used long term for the control of allergies. The loss of smell is most likely due to the chronic inflammation of the mucosa that has the effect of you loosing your smell. I do however, suggest that you reconsult an ENT specialist for further examination.

Regards





Dr Anrich
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9432 votes
No
68% - 19941 votes
Vote